MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10; DRESSING,WOUND,OCCLUSIVE
Model Number 66800279
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is an issue with silicone going off when back cover is removed leaving the foam pad without silicone in large areas.No case involved.
 
Additional Manufacturer Narrative
H10: h6: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaints history review was carried out using the lot and part numbers provided, there have been further complaints reported with this failure mode in the past three years.The devices were intended for use in treatment.The returned dressings were visually and functionally evaluated which confirmed the issue of silicone offsetting.This confirmed a relationship between the event and the device.The wound contact surface of the allevyn gentle border is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is possible the silicone adhesive on the wound contact layer has problem,with the root cause established as a raw material issue.An ongoing internal project is being carried out into this failure mode, therefore no further actions are deemed necessary into these specific complaints.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10600809
Report Number8043484-2020-03025
Device Sequence Number19471695
Product Code NAD
UDI-Device Identifier05000223463960
UDI-Public05000223463960
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800279
Device Catalogue Number66800272
Device Lot Number201951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1